MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Codes Break (1069); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egia60axt, egia60axt egia60 artic extra thicksulu, (lot#: n1d0691y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a low open whipple, the adapter was unable to take out the reload and the metal of the reload came out and could not be centralized.Suturing was performed as a staple line replacement to address the staple line issue resulting in an extended surgical time of thirty minutes.No patient complications have been reported as a result of this event.Pli10: medtronic's initial evaluation of the incident device found that there was a damage to the adapter firing rod.Pli20: medtronic's initial evaluation of the incident device found that the laminates were found to be herniated.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the blue unload switch could only be depressed partially.Damage to the firing rod, indicative of a disconnection from the reload laminates, was noted.It was reported that there was a damage to the tip of the firing rod.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that the articulation mechanism and firing rod were not in home position.The reported issue was confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: if a stapling reload is difficult to unload, center the reload and fully open the jaws by manually controlling the toggle or press and hold the up-control button for two seconds.The articulation will center and the jaws of the reload will fully open.Reattempt to unload the stapling reload by pressing the blue unload switch back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23892557
Report Number1219930-2025-06045
Device Sequence Number17475630
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)180109
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/25/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown